Question | Discussion | References

Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis in HIV-infected Patients

You answered:

A Persons with HIV infection have a decreased risk of developing severe cutaneous adverse drug reactions, such as Stevens-Johnson syndrome, due to HIV-induced immunodeficiency.

This answer is incorrect. Patients with HIV infection are at an increased risk of developing adverse drug reactions, including Stevens-Johnson syndrome and toxic epidermal necrolysis.

Choose another answer:

A Co-trimoxazole is an uncommon cause of Stevens-Johnson syndrome in HIV-infected persons.
C Stevens-Johnsons syndrome can be managed expectantly in an outpatient setting with close follow-up, since there is no specific treatment for the condition.
D Stevens-Johnson syndrome can involve any mucosal surface, even if there is limited external skin involvement.

[Back to Case Question | Go to Correct Answer]